MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTACER HEAD BIOLOX OPTION Ø 36; CERAMIC BALL HEAD

MEDACTA INTERNATIONAL SA MECTACER HEAD BIOLOX OPTION Ø 36; CERAMIC BALL HEAD
Catalog Number 01.29.232H
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 06/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the second revision surgery underwent by the patient.She had primary surgery in 2011.On (b)(6) 2016 the patient was revised due to pain caused by acetabular screw protruding posteriorly into soft tissue.The stem has remained as the only constant throughout the procedures.On 30 june 2017 the medical affairs performed a clinical evaluation and commented as follows: acetabular component re-revision surgery occurred 1 year after revision in a (b)(6) year old woman.The revised cup, which originated the problem, is not a medacta product.A medacta head was revised only because it is customary and appropriate, when an acetabular component is substituted, to replace the head with a new one.According to the report, the patient was complaining about pain.Radiographic images provided, show the presence of a screw protruding posteriorly in the pelvic soft tissues that can be the cause of pain.There is no reason to suspect a faulty medacta device.Batch reviews performed on 11 july 2017.Lot 131061: (b)(4) items manufactured and released on 01 march 2013.Expiration date: 2018-01-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold and this is the second similar event reported on this lot.Mectacer sleeve size s, code 01.29.240a, lot.142165 (k131518) (b)(4) items manufactured and released on 15 january 2015.Expiration date : 2019-10-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Quadra-h, cementless ha coated stem size 4 std (k082792) (b)(4) items manufactured and released on 17 june 2011.Expiration date : 2016-04-30.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The patient had 3 dislocations and the surgeon decided to revise the acetabular component.

Brand Name
MECTACER HEAD BIOLOX OPTION Ø 36
Common Device Name
CERAMIC BALL HEAD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6714018
Report Number3005180920-2017-00378
Device Sequence Number1247488
Product Code LZO
UDI-Device Identifier07630030809347
UDI-Public07630030809347
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131518
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue Number01.29.232H
Device Lot Number131061
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2017
Initial Report FDA Received Date07/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR